Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 279, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 10, 2018, 5:15 PM CDT for Hickory County, Polk County, Missouri. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2018, 5:15 PM CDT (22:15 UTC)
- Expired
- Aug 10, 2018, 5:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hickory County, MO, Polk County, MO
The radar
The Springfield radar (KSGF), 58 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 5:17 PM CDT | TSTM WND DMG | 1 E Humansville, MO | TELEPHONE POLE DOWN ON HIGHWAY V. TIMING ESTIMATED BY RADAR. |
| Aug 10, 5:25 PM CDT | TSTM WND DMG | 4 Nw Dunnegan, MO | TREES DOWN JUST WEST OF THE INTERSECTION OF HWY 123 AND 13 TO THE SOUTHWEST OF HUMANSVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 836 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1267 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
405
WUUS53 KSGF 102215
SVRSGF
MOC085-167-102245-
/O.NEW.KSGF.SV.W.0279.180810T2215Z-180810T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
515 PM CDT FRI AUG 10 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Southwestern Hickory County in central Missouri...
Northern Polk County in southwestern Missouri...
* Until 545 PM CDT.
* At 515 PM CDT, a severe thunderstorm was located near Humansville,
or 13 miles northwest of Bolivar, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Pomme de Terre Lake... Pittsburg...
Humansville... Polk...
Flemington... Goodson...
Dunnegan...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3773 9319 3773 9318 3765 9318 3767 9361
3774 9361 3774 9363 3783 9362 3783 9357
3785 9357 3785 9319
TIME...MOT...LOC 2215Z 268DEG 14KT 3779 9352
HAIL...1.00IN
WIND...60MPH
$$
Runnels2 follow-up statements
131
WWUS53 KSGF 102227
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
527 PM CDT FRI AUG 10 2018
MOC085-167-102245-
/O.CON.KSGF.SV.W.0279.000000T0000Z-180810T2245Z/
Hickory MO-Polk MO-
527 PM CDT FRI AUG 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHWESTERN HICKORY AND NORTHERN POLK COUNTIES...
At 525 PM CDT, a severe thunderstorm was located near Humansville,
or 12 miles north of Bolivar, moving east at 15 mph. This storm
downed a telephone pole just east of Humansville around 517 PM.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Emergency management.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Pomme de Terre Lake... Pittsburg...
Humansville... Polk...
Flemington... Goodson...
Dunnegan...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3773 9319 3773 9318 3765 9318 3767 9361
3774 9361 3774 9363 3783 9362 3783 9357
3785 9357 3785 9319
TIME...MOT...LOC 2225Z 268DEG 14KT 3779 9347
HAIL...1.00IN
WIND...60MPH
$$
Runnels830
WWUS53 KSGF 102240
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
540 PM CDT FRI AUG 10 2018
MOC085-167-102248-
/O.EXP.KSGF.SV.W.0279.000000T0000Z-180810T2245Z/
Hickory MO-Polk MO-
540 PM CDT FRI AUG 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HICKORY AND
NORTHERN POLK COUNTIES WILL EXPIRE AT 545 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
Additional strong storms will develop into the Fair Play area and
will be monitored for possible intensification.
LAT...LON 3773 9319 3773 9318 3765 9318 3767 9361
3774 9361 3774 9363 3783 9362 3783 9357
3785 9357 3785 9319
TIME...MOT...LOC 2238Z 268DEG 14KT 3779 9341
$$
RunnelsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:50 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 10, 2:50 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Springfield MO 250 PM CDT Fri Aug 10 2018 .SHORT TERM...(This evening through Saturday) Issued at 250 PM CDT Fri Aug 10 2018 A weak cold front was located over central Missouri and extended back along the Oklahoma/Kansas border, with Isolated to scattered convection beginning to develop just head of the front from northern Oklahoma into central Missouri. Given presence of front, no cap and moderate instabilities will continue to see isolated to scattered convection through the remainder of the afternoon and into the evening hours. Much like yesterday, thermodynamic and moisture profiles are favorable for pulse type severe storms, with winds and hail being the main threat, along with heavy downpours of rain. The front will continue to slide south through the area tonight. Storms will weaken and diminish as instability decreases, but some activity may last until midnight. Clear to partly cloudy skies are then expected late tonight and cannot rule out some patchy fog over portions of the area by morning. For Saturday, the front lays up across northern Arkansas. Again expect isolated to scattered afternoon/evening storms again, especially across southern Missouri nearer the front. Given the light easterly flow north of the front, afternoon temperatures may be a litter cooler with highs around the 90 degree mark. .LONG TERM...(Saturday Night through Friday) Issued at 250 PM CDT Fri Aug 10 2018 Saturday night into Sunday, frontal boundary will remain across northern Arkansas and northeast Oklahoma, but will begin to return north later Sunday as a mid level low develops over the southern Plains. Focus for storms looks to be over southeast Kansas and southwest Missouri by Sunday afternoon/evening. Again temperatures looks to be seasonal with highs around 90s and lows in the 60s. This mid and upper level low will slowly build northward Monday and Tuesday, before opening up and sliding across the region Wednesday. This will make for an unsettled pattern with periodic rain chances through the period. Medium range models indicate the potential for widespread and heaver rains would be later Tuesday and Wednesday time frame as the main shortwave trough tracks across the area, and both the GFS and ECMWF shows a decent low level jet developing late Tuesday night nosing into the area. As a result of the expected clouds and precipitation chances, temperatures will be in the mid 80s for highs and lows in the 60s to lower 70s for overnight lows. The active flow remains in place for the end of the week, with another shortwave poised to move across the area later Thursday into Friday bringing more rain chances. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1227 PM CDT Fri Aug 10 2018 VFR flight conditions expected at the TAF sites through the period. Cumulus will once again be common into the early evening hours. Isolated to scattered showers/storms will be found around the area, with better chances across central Missouri near a frontal boundary. Due to expected coverage, have kept the VCTS at the 3 sites from 21Z through about 03Z. Any storms that do develop will contain low visibilities if IFR due to heavy rain, along with gusty winds.This boundary will push through the area settling into northern Arkansas by morning. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Raberding LONG TERM...Raberding AVIATION...Raberding
Hazardous weather outlook, Aug 10, 3:11 PM CDT, 2 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 311 PM CDT Fri Aug 10 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-112015- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 311 PM CDT Fri Aug 10 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited lightning risk. Limited excessive heat risk. DISCUSSION... Isolated to Scattered thunderstorms will continue to develop across the region the remainder of the afternoon into the evening hours, especially across extreme southeastern Kansas into central Missouri. A few of the stronger storms may produce damaging downburst winds and hail up to the size of quarters. Heat index values in the mid to upper 90s will occur over west central Missouri into extreme southeast Kansas during the late afternoon hours. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heat index values in the low to mid 90s will occur across southern Missouri on Saturday afternoon. A few storms will again be possible Saturday and Sunday. A better coverage of thunderstorms is then expected from Monday through Wednesday as an upper level storm system slowly moves east through the region. No severe weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Raberding
In the hours before
Local storm report, Aug 10, 4:59 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
459 PM CDT FRI AUG 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM TSTM WND DMG APPLETON CITY 38.19N 94.03W
08/10/2018 ST. CLAIR MO 911 CALL CENTER
MULTIPLE TREES DOWN IN TOWN. TIME ESTIMATED
BY RADAR.
&&
DSALocal storm report, Aug 10, 5:05 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
505 PM CDT FRI AUG 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND DMG LOWRY CITY 38.14N 93.73W
08/10/2018 ST. CLAIR MO STORM CHASER
TREES DOWN. POWER LINES DOWN. DAMAGE TO
OUTBUILDING. ESTIMATED 60 MPH WINDS.
&&
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 5:03 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk | 27 min |
| Aug 10, 5:43 PM CDT | Special Weather Statement | SGF | Laclede | 32 min |
| Aug 10, 6:39 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 36 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.